Aa
Aa
A
A
A
Close
Avatar universal

co-q10 causing sensitive gum and teeth?

I have been reading a lot of coq10 supplements and gum health, so I decided to give a try.  I got a bottle of Doctor's Best, [Hig]h [Abso]rption CoQ10, 100 mg, 120 Veggie Caps and after a week of taking it, I noticed my teeth became real sensitive.  They even hurt when I bit down on some tortilla chip, and even the gum underneath my 10-year crown felt tingling..scary..

I immediately stopped taking the supplement that day and three days later, my teeth were back to normal.  It's a weird reaction, given all the articles on the internet saying it is supposed to help gum.

Has anyone had a similar experience?
2 Responses
Avatar universal
MEDICAL PROFESSIONAL
Hello,
Coenzyme Q10, or CoQ10, supplements along with daily brushing and flossing may be helpful in treating gum disease. Increased sensitivity of teeth has not been reported as a side effect. The common side effects are increased light sensitivity of the eyes, loss of appetite, heartburn, vomiting, nausea, dizziness, fatigue and headache. It is advisable to always consult with your doctor before using CoQ10 supplements. The common causes of increased teeth sensitivity are use of harsh mouthwashes, gingivitis, brushing too hard etc.It is best to consult your dentist for more queries and assistance.
Best luck and regards!
Avatar universal
I have been taking the exact same brand and within a couple days of taking one tab a day my teeth started to feel very sensitive.  I too stopped taking them and my teeth returned to normal.  I'm keen to take CoQ10 so took one tab again yesterday and today my teeth are very sensitive!

Any others had a similar experience?
2 Comments
Many thanks for posting your comments, very helpful. Unfortunately since taking Pharma Nord BioActive Q10 Ubiquinol 100mg capsules  my teeth have become very sensitive. I thought this supplement was supposed to help gum problems but it seems to make it worse?
Many thanks for posting your comments, very helpful. Unfortunately since taking Pharma Nord BioActive Q10 Ubiquinol 100mg capsules  my teeth have become very sensitive. I thought this supplement was supposed to help gum problems but it seems to make it worse?
Have an Answer?

You are reading content posted in the Dental Health Community

Top Dental Answerers
Avatar universal
taipei, Taiwan
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
If you suffer from frequent headaches, jaw clicking and popping ear pain, you may have TMJ. Top dentist Hamidreza Nassery, DMD, has the best TMJ treatments for you.
The first signs of HIV may feel like the flu, with aches and a fever.
Frequency of HIV testing depends on your risk.
Post-exposure prophylaxis (PEP) may help prevent HIV infection.
Millions of people are diagnosed with STDs in the U.S. each year.
STDs can't be transmitted by casual contact, like hugging or touching.